Completeness in \(L^1(\mathbb R)\) of discrete translates. (English) Zbl 1104.42019

Summary: We characterize, in terms of the Beurling-Malliavin density, the discrete spectra \(\Lambda\subset\mathbb{R}\), for which a generator exists, that is a function \(\varphi\in L^1(\mathbb{R})\) such that its \(\Lambda\)-translates \(\varphi(x-\lambda)\), \(\lambda\in\Lambda\), span \(L^1(\mathbb{R})\). It is shown that these spectra coincide with the uniqueness sets for certain analytic classes. We also present examples of discrete spectra \(\Lambda\subset\mathbb{R}\) which do not admit a single generator while they admit a pair of generators.


42C30 Completeness of sets of functions in nontrigonometric harmonic analysis
42A65 Completeness of sets of functions in one variable harmonic analysis
30D20 Entire functions of one complex variable (general theory)
30D15 Special classes of entire functions of one complex variable and growth estimates
Full Text: DOI arXiv EuDML


[1] Atzmon, A.; Olevskii, A: Completeness of integer translates in Function Spaces an R. J. Approx. Theory 83 (1996), no. 3, 291-327. · Zbl 0872.46021
[2] Christensen, O.; Deng, B.; Heil, C.: Density of Gabor frames. Appl. Comput. Harmon. Anal. 7 (1999), no. 3, 292-304. · Zbl 0960.42007
[3] Faxen, B.: On approximation by equidistant translates. Unpublished manuscript, 1996.
[4] Koosis, P.: The Logarithmic integral, Vols. I and II. Cambridge Studies in Advanced Mathematics 12 and 21. Cambridge University Press, Cam- bridge, 1988, 1992.
[5] Landau, H. J.: A sparse sequence of exponentials closed on large sets. Bull. Amer. Math. Soc. 70 (1964), 566-569. · Zbl 0131.06401
[6] Levin, B. Ya.: Lectures on entire functions. Translations of Mathematical Monographs 150. American Mathematical Society, Providence, RI, 1996.
[7] Nikolskii, N.: Selected problems of wighted approximation and spectral analysis. Trudy Mat. Inst. Steklov 120 (1974). Izdat. “Nauka” Leningrad. Otdel., Leningrad, 1974. English translation: Proceedings of the Steklov In- stitute of Mathematics 120 (1974). American Mathematical Society, Prov- idence, R.I., 1976.
[8] Olevskii, A.: Completeness in L2(R) of almost integer translates. C. R. Acad. Sci. Paris Sér. I Math. 324 (1997), no. 9, 987-991. · Zbl 0897.46016
[9] Olevskii, A.; Ulanovskii, A.: Almost Integer Translates. Do Nice Gen- erators Exist? J. Fourier Anal. Appl. 10 (2004), no. 1, 93-104. · Zbl 1071.42020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.